North Dakota, 2011

Hail in North Dakota, June 26, 2011

June 26, 2011 · NWS BIS · 1 event in 1 county or zone

Scattered morning thunderstorms developed over southeastern North Dakota during the mid morning hours of June 26th. One report of large hail was received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

Scattered morning thunderstorms developed over southeastern North Dakota during the mid morning hours of June 26th. One report of large hail was received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 26, 5:32 AM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 26, 5:32 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
632 AM CDT SUN JUN 26 2011

.UPDATE...ADDED AREAS OF FOG ACROSS THE NORTHEASTERN CWA. ALSO
ADJUSTED THE HOURLY SENSIBLE WEATHER GRIDS TO ACCOUNT FOR THE
CURRENT OBS/TRENDS.

&&

.DISCUSSION...AREAS OF FOG HAVE DEVELOPED ACROSS THE NORTHEASTERN
CWA THIS MORNING AS WINDS HAVE BECOME CALM AND SKIES ARE
RELATIVELY CLEAR. THIS FOG SHOULD DISSIPATE BY THE MID TO LATE
MORNING HOURS AS VERTICAL MIXING COMMENCES.

ONGOING CONVECTION CONTINUES TO MOVE EAST ALONG THE ND/SD BORDER.
THIS ACTIVITY HAS FALLEN BELOW SEVERE LIMITS AT THE MOMENT.
HOWEVER...HEAVY RAINFALL AND THE FLASH FLOODING THREAT STILL
REMAINS. FURTHER CONVECTIVE DEVELOPMENT ACROSS SOUTHERN NORTH
DAKOTA COULD POSSIBLY LEAD TO FLASH FLOODING TODAY. THE CURRENT
FLASH FLOOD WATCH IS IN GOOD SHAPE SO WILL LEAVE IT ALONE FOR THIS
UPDATE.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO GENERALLY PREVAIL ACROSS
WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE TAF PERIOD.
HOWEVER...ANOTHER ROUND OF CONVECTION WILL BE POSSIBLE DURING THE
DAYLIGHT HOURS...ESPECIALLY ALONG AND SOUTHEAST OF A LINE FROM
KHEI-KBIS-KJMS. TEMPO MVFR/IFR CONDITIONS ARE EXPECTED WITHIN AREAS
OF THUNDERSTORMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR NDZ020-023-025-
033>037-040>048-050-051.

&&

TM...UPDATE/AVIATION
Hazardous weather outlook, Jun 26, 3:52 AM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
452 AM CDT SUN JUN 26 2011

NDZ020-023-025-033>037-040>048-050-051-271000-
OLIVER-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
452 AM CDT SUN JUN 26 2011 /352 AM MDT SUN JUN 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS CAPABLE OF HEAVY RAINFALL ARE LIKELY ON SUNDAY
ACROSS SOUTHERN NORTH DAKOTA. A FLASH FLOOD WATCH IS IN EFFECT
THROUGH EARLY SUNDAY EVENING. A FEW OF THESE STORMS MAY ALSO BE
SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TURTLE MOUNTAINS
THROUGH THE JAMES RIVER VALLEY ON MONDAY. THE WARMEST
TEMPERATURES OF THE SEASON THUS FAR ARE FORECAST WEDNESDAY AND
THURSDAY WITH HIGHS IN THE 90S ACROSS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA. THUNDERSTORMS RETURN TO THE FORECAST THURSDAY INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE IN BISMARCK.

NDZ001>005-009>013-017>019-021-022-031-032-271000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-
452 AM CDT SUN JUN 26 2011 /352 AM MDT SUN JUN 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY THROUGH SUNDAY
EVENING NORTH OF HIGHWAY 200.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TURTLE MOUNTAINS
THROUGH THE JAMES RIVER VALLEY ON MONDAY. THE WARMEST
TEMPERATURES OF THE SEASON THUS FAR ARE FORECAST WEDNESDAY AND
THURSDAY WITH HIGHS IN THE 90S ACROSS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA. THUNDERSTORMS RETURN TO THE FORECAST THURSDAY INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AYD

In the hours before

Local storm report, Jun 26, 4:36 AM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
536 AM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             5 S 4 BEARS LODGE       47.91N 102.57W
06/25/2011  E1.25 INCH       MOUNTRAIL          ND   TRAINED SPOTTER

0343 PM     HAIL             2 S NEW TOWN            47.95N 102.49W
06/25/2011  E1.00 INCH       MOUNTRAIL          ND   NWS EMPLOYEE

0414 PM     HAIL             18 E BATTLEVIEW         48.58N 102.40W
06/25/2011  M1.00 INCH       BURKE              ND   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL... HAIL LASTED ABOUT FIVE
            MINUTES...

0414 PM     HAIL             3 S NEW TOWN            47.94N 102.49W
06/25/2011  M1.50 INCH       MOUNTRAIL          ND   TRAINED SPOTTER

            MOSTLY PEA TO QUARTER SIZE HAIL WITH FEW PING PONG BALL
            SIZE HAIL...

0419 PM     HAIL             11 S ROSS               48.15N 102.55W
06/25/2011  M1.75 INCH       MOUNTRAIL          ND   BROADCAST MEDIA

            PUBLIC REPORT RELAYED BY BROADCAST MEDIA...

0450 PM     HEAVY RAIN       KENMARE                 48.67N 102.08W
06/25/2011  M2.00 INCH       WARD               ND   BROADCAST MEDIA

            PUBLIC REPORT RELAYED BY BROADCAST MEDIA...

0509 PM     HAIL             MAXBASS                 48.72N 101.14W
06/25/2011  E1.50 INCH       BOTTINEAU          ND   PUBLIC

            REPORT RELAYED BY MEDIA.

0515 PM     HAIL             MOHALL                  48.76N 101.51W
06/25/2011  E1.00 INCH       RENVILLE           ND   STORM CHASER

            HAIL LASTED UNTIL 530 PM CDT.

0519 PM     HAIL             MOHALL                  48.76N 101.51W
06/25/2011  E0.88 INCH       RENVILLE           ND   PUBLIC

            REPORT RELAYED BY MEDIA.

0523 PM     HAIL             PARSHALL                47.95N 102.14W
06/25/2011  E1.75 INCH       MOUNTRAIL          ND   TRAINED SPOTTER

0523 PM     HAIL             4 E MAXBASS             48.72N 101.05W
06/25/2011  E1.00 INCH       BOTTINEAU          ND   PUBLIC

0523 PM     FUNNEL CLOUD     PARSHALL                47.95N 102.14W
06/25/2011                   MOUNTRAIL          ND   PUBLIC

0537 PM     HEAVY RAIN       KENMARE                 48.67N 102.08W
06/25/2011  M1.00 INCH       WARD               ND   TRAINED SPOTTER

            ND ARB OBSERVER REPORTED 1 INCH IN 20 MINUTES

0542 PM     HAIL             4 W MAXBASS             48.72N 101.23W
06/25/2011  E1.00 INCH       BOTTINEAU          ND   BROADCAST MEDIA

0550 PM     HEAVY RAIN       1 S MOHALL              48.75N 101.51W
06/25/2011  M1.00 INCH       RENVILLE           ND   PUBLIC

            1 INCH OF RAIN IN 30 MINUTES. RELAYED BY MEDIA.

0615 PM     HAIL             5 NW BANTRY             48.55N 100.69W
06/25/2011  M1.50 INCH       MCHENRY            ND   TRAINED SPOTTER

            HAIL LASTED FOR 10 MINUTES.

0623 PM     TSTM WND GST     MINOT                   48.23N 101.30W
06/25/2011  E63.00 MPH       WARD               ND   CO-OP OBSERVER

            COOP OBSERVER IN MINOT NORTH HILL REPORTED STRAIGHT LINE
            WINDS... PEA SIZE HAIL... AND 0.39 OF RAIN IN 5 TO 15
            MINS

0637 PM     HEAVY RAIN       DES LACS                48.26N 101.56W
06/25/2011  M2.00 INCH       WARD               ND   NWS EMPLOYEE

            REPORT RELAYED BY NWS NCRFC

0701 PM     HAIL             WILLOW CITY             48.60N 100.29W
06/25/2011  M0.75 INCH       BOTTINEAU          ND   TRAINED SPOTTER

0717 PM     HEAVY RAIN       UPHAM                   48.58N 100.73W
06/25/2011  M2.90 INCH       MCHENRY            ND   BROADCAST MEDIA

            REPORT RELAYED BY BROADCAST MEDIA... 2.9 IN 15 MINS

0720 PM     TSTM WND GST     2 NW BARTON             48.53N 100.21W
06/25/2011  E60.00 MPH       PIERCE             ND   CO-OP OBSERVER

0733 PM     TSTM WND DMG     11 SW ROLETTE           48.55N 100.01W
06/25/2011                   ROLETTE            ND   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED THAT A BARN ROOF WAS LOCATED ON
            STATE HIGHWAY 3...AND IS BLOCKING TRAFFIC. WINDS
            ESTIMATED AT 85 MPH.

0823 PM     HAIL             FESSENDEN               47.65N 99.63W
06/25/2011  M1.75 INCH       WELLS              ND   BROADCAST MEDIA

            REPORT RELAYED BY BROADCAST MEDIA... QUARTER TO GOLF BALL
            SIZE HAIL...

0824 PM     HAIL             FESSENDEN               47.65N 99.63W
06/25/2011  M1.00 INCH       WELLS              ND   TRAINED SPOTTER

0829 PM     HEAVY RAIN       DUNSEITH                48.81N 100.06W
06/25/2011  M1.50 INCH       ROLETTE            ND   BROADCAST MEDIA

            RELAYED BY BROADCAST MEDIA... 1.5 INCHES IN 20 MINUTES...

0914 PM     HAIL             4 NW NEW SALEM          46.89N 101.47W
06/25/2011  M0.88 INCH       MORTON             ND   TRAINED SPOTTER

0914 PM     HAIL             NEW SALEM               46.85N 101.41W
06/25/2011  M1.00 INCH       MORTON             ND   EMERGENCY MNGR

            MULTIPLE REPORTS OF QUARTER SIZED HAIL IN NEW SALEM BY
            LAW ENFORCEMENT AND PUBLIC...

&&

PAYD

The radar

The Aberdeen radar (KABR), 103 km away, was scanning. The volume nearest the first event began at 14:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, La Moure

When
June 26, 8:40 AM CST to 8:45 AM CST
Where
La Moure County, 12.87 mi WSW of Edgeley
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.300, -98.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2011Every state in 2011This day in weather historyWarnings in North Dakota, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318776.